MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS
Model Number HOYA ISERT 251 (+16.00 D)
Medical Device Problem Codes Break (1069); Failure to Eject (4010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted after the initial 30-day reporting period deadline; it is part of a corrective action being implemented per internal document capa (b)(4) for outside us like products reporting.This initial and final emdr is being submitted to fda for outside us like products reporting.The device was returned to the manufacturer, and the product investigation was conducted.The results are listed below: the lens was ejected out from the injector tip.One of the haptics was torn at blue pmma tip.The slider was not slightly advanced until it's stopped.The screw could advance fully.Cracked line was observed at the tip.Trace of lubricant was found inside the cartridge tip.No abnormalities were found in production and inspection records of the product.Exact root cause is not determined.Risk analysis conducted on the product line and failure code is noted below: a review of the most recent complaint trending data indicates that no significant trends have been identified at this time, and no capa is required as part of the product evaluation.
 
Event or Problem Description
The lens injector was correctly prepared & handed over to the surgeon; but as soon as the iol was carefully injected into the capsular bag, the surgeon verbalized that the trailing haptic is somehow stuck on the rod tip as he can't release the trailing haptic completely from tip.There was also resistance when he attempted to pull out the injector from the incision, and in the end the trailing haptic was detached from the optic; thus, he had to make a bigger incision in order to remove the iol that was already inside the capsular bag.We have to open and reload a new lens, but this time it went in smoothly without any issues; then, he needed to suture the incision just to make sure the eye won't leak.

Brand Name
HOYA ISERT 251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key8579843
Report Number3006723646-2019-00033
Device Sequence Number11147297
Product Code HQL
UDI-Device Identifier04547480450216
UDI-Public04547480450216
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberHOYA ISERT 251 (+16.00 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2018
Initial Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;